Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 37, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2016, 8:47 PM EDT for Clark County, Floyd County, Harrison County, Indiana; Jefferson County, Kentucky. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 8:47 PM EDT (00:47 UTC)
- Expired
- Apr 26, 2016, 9:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, KY
The radar
The Louisville radar (KLVX), 30 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 9:00 PM EDT | TSTM WND DMG | Floyds Knobs, IN | POLE BARN DESTROYED. |
| Apr 26, 9:02 PM EDT | TSTM WND DMG | 1 Nne Clarksville, IN | A TREE DOWN IN CEMENTVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 4:03 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
176
WUUS53 KLMK 270047
SVRLMK
INC019-043-061-KYC111-270115-
/O.NEW.KLMK.SV.W.0037.160427T0047Z-160427T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 PM EDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
CENTRAL FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
SOUTH CENTRAL CLARK COUNTY IN SOUTH CENTRAL INDIANA...
WEST CENTRAL JEFFERSON COUNTY IN CENTRAL KENTUCKY...
* UNTIL 915 PM EDT
* AT 847 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF NEW ALBANY TO NEAR CORYDON...MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...SHIVELY...AUDUBON PARK...
LYNNVIEW...PARKWAY VILLAGE...PLEASURE RIDGE PAR...PLEASURE RIDGE PARK
AND ST. DENNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3835 8573 3814 8571 3801 8610 3833 8602
TIME...MOT...LOC 0047Z 238DEG 32KT 3831 8603 3814 8608
HAIL...1.00IN
WIND...60MPH
$$
ZT2 follow-up statements
606
WWUS53 KLMK 270109
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 PM EDT TUE APR 26 2016
INC061-270119-
/O.CAN.KLMK.SV.W.0037.000000T0000Z-160427T0115Z/
HARRISON IN-
909 PM EDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARRISON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTH CENTRAL INDIANA...AND CENTRAL KENTUCKY.
LAT...LON 3835 8573 3814 8571 3810 8589 3834 8588
TIME...MOT...LOC 0109Z 251DEG 24KT 3834 8585 3810 8586
$$
INC019-043-KYC111-270115-
/O.CON.KLMK.SV.W.0037.000000T0000Z-160427T0115Z/
FLOYD IN-CLARK IN-JEFFERSON KY-
909 PM EDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN FLOYD...SOUTH CENTRAL CLARK AND WEST CENTRAL
JEFFERSON COUNTIES...
AT 909 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NEW ALBANY TO VALLEY STATION...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...SHIVELY...AUDUBON PARK...
LYNNVIEW...PARKWAY VILLAGE...PLEASURE RIDGE PAR...ST. DENNIS AND
PLEASURE RIDGE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3835 8573 3814 8571 3810 8589 3834 8588
TIME...MOT...LOC 0109Z 251DEG 24KT 3834 8585 3810 8586
HAIL...1.00IN
WIND...60MPH
$$
ZT124
WWUS53 KLMK 270114
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 PM EDT TUE APR 26 2016
INC019-043-KYC111-270124-
/O.EXP.KLMK.SV.W.0037.000000T0000Z-160427T0115Z/
FLOYD IN-CLARK IN-JEFFERSON KY-
914 PM EDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD...SOUTH
CENTRAL CLARK AND WEST CENTRAL JEFFERSON COUNTIES WILL EXPIRE AT 915
PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTH CENTRAL INDIANA...AND CENTRAL KENTUCKY.
LAT...LON 3835 8573 3814 8571 3810 8589 3834 8588
TIME...MOT...LOC 0109Z 238DEG 32KT 3834 8585 3810 8586
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:48 PM EDT, 59 minutes earlier.
Area forecast discussion, Apr 26, 7:48 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Louisville KY 748 PM EDT TUE APR 26 2016 ...Updated Aviation Discussion... ...Forecast Update... Issued at 655 PM EDT Tue Apr 26 2016 Severe Thunderstorm Watch #111 has been issued through 2 am EDT/1 am CDT to the east of Watch #110. The WCN and updated forecast have been sent. This puts our entire forecast area in a Watch through 11 pm EDT for our northern and western counties, and through 2 am EDT for our eastern and southern counties. Radar had showed what appeared to be a little less organization to the QLCS's convective cold pool to our west. However, new cells developing ahead of the cold pool have merged with the line, effectively reinvigorating the QLCS. With an MCV over far southeast IL moving east, and with surface-based lifted indices around -6 or -7, mixed-layer CAPE near 2000 J/kg, and with downward CAPE (DCAPE) of 1000-1200 J/kg ahead of the line over central KY, there is still a favorable environment present for severe wind gusts the QLCS's leading line, despite only modest shear. The strongest winds overall should occur over southern IN and north-central KY for the next 1-2 hrs. The line will then continue into the rest of central KY a little later this evening, and we will assess the integrity of the line at that time. Issued at 420 PM EDT Tue Apr 26 2016 Severe Thunderstorm Watch #110 has been issued for areas along and west of I-65 until 11 PM EDT/10 PM CDT. We've destabilized to the tune of ML CAPE values between 2000-3000 J/KG ahead of an approaching MCS now over southern IL and SE MO. This feature has a nice cold pool and has been warned on since this morning, and will continue to head into a favorable environment into the evening hours. Scattered showers ans storms out ahead of the MCS also have a pulse severe threat with marginally severe hail and isolated damaging winds possible, along with heavy rainfall and CG lightning. Main threat with the MCS itself will be damaging winds. .SHORT TERM (Now through Thursday Night)... Issued at 322 PM EDT Tue Apr 26 2016 ...Strong to Severe Storms Possible This Evening... Widely scattered showers have popped mainly along and north of I-64 at this hour, although a few isolated showers are also present across central KY. H7 cap is eroding and with temps in the low 80s combined with dew points pooling in the low to mid 60s, we're seeing ML CAPE values around 2000 J/KG. Showers and storms will initially lack organization, however as we move into the late afternoon and evening hours we'll see more coverage and organization ahead of a frontal boundary sagging south toward the Ohio River, and with a cold pool driven MCS currently near St. Louis. Overall, deep shear values will only top out in the marginal 25 to 30 knot range through early evening, so think we'll see pulse storm modes and a few multicell clusters capable of hail and gusty winds. As we move to around sunset, expect the MCS to arrive in our NW CWA and push ESE through the Midnight hour. Gusty winds, with a few instances of damaging winds will be the main concern, along with CG lightning and heavy rainfall. Expect convective complex to push south and east of the CWA past the Midnight hour with a relatively quiet remainder of the overnight. Think the synoptic frontal boundary will actually stay up over southern IN, where some isolated showers/storm chances will linger. A secondary area of concern for elevated showers and storms in the pre-dawn hours will be wherever the cold pool induced boundary ends up. As we move through the day on Wednesday, expect coverage of showers and storms to increase as isentropic ascent over the boundaries increases in response to negative tilt trough approaching. Eventually, the warm sector should get established over our region and the big question will be how much we destabilize for when main forcing arrives with the ejecting shortwave. Overall, think destabilization will be the limiting factor in what would otherwise be favorable for some organized stronger storms. Like the conditional Marginal Risk and we will be able to get a better handle on things once the warm sector progress becomes apparent. Will continue to mention the threat for a few stronger storms in the HWO, but overall think best show should be west and north of the CWA Wednesday evening. Widespread showers and storms push out Wednesday night, however we will have to deal with potential for more scattered showers and storms on Thursday before cool front finally slides through. Upper ridging begins to build in by Thursday night, starting a brief dry spell to end the work week. .LONG TERM (Friday through Wednesday)... Issued at 244 PM EDT Tue Apr 26 2016 The main forecast concern in the long term is shower/storm chances starting this weekend and continuing into the first part of next week. The upper level pattern on Friday is expected to feature a flat ridge over the lower Ohio Valley while an anomalous trough remains over the southwest US. Surface high pressure centered north of the area will provide a dry, less humid and seasonable day. Look for highs to top out in the 70s with east/northeast winds. The next system will begin to approach the area on Saturday as another PV anomaly comes out of the central Plains. Saturday morning is likely to start off dry as we'll be north of the warm front, with mostly cloudy skies and light east winds. As the warm front lifts north through the area during the day, scattered showers and thunderstorms are possible, but this may hold off until the mid afternoon or evening hours. Sunday's storm threat is looking more interesting as the deterministic and ensemble guidance shows a surface low tracking through the mid-Mississippi Valley during the day. With the area well into the warm sector characterized by dewpoints in the mid 60s and the upper level trough passing through, there's the chance of stronger storms. Timing specific impulses and the quality of the thermodynamic environment is still in question, so there remains some uncertainty. A model consensus continues to show high POPs in the 60 to 80 percent range for Sunday. The unsettled weather may continue Monday and Monday night as the upper wave remains nearby. Beyond that, some suggestions that we'll see a period of upper level ridging which may bring some drier and seasonable weather to the area. Will lean toward a model consensus for those latter time frames. && .AVIATION (00Z TAF Update)... Updated at 745 PM EDT Tue Apr 26 2016 Main TAF concern this evening will be thunderstorms...some on the strong to severe side. We'll continue to see scattered storms near the TAF sites this evening ahead of a complex of storms moving east out of IL/southwest IN late this evening. The complex of storms should move through the TAF sites by around 3-5Z with only VCSH expected in it's wake. Storms look to re-fire tomorrow along a synoptic boundary and old outflow boundaries from this evening's storms. Multiple rounds of storms are expected tomorrow. Specifics for this evening's convection... BWG...VCTS through 1Z. 1-4Z is the best time for the complex of storms to move through...some may be on the strong side. SDF...VCTS through 0015Z. 0015-2Z is the best time for the complex of storms to move through...some could be strong to severe. May need to make a quick amendment with tempo of stronger winds/lower vsbys if the complex maintains strength. LEX...Light TSRA through 1z. Then VCTS from 1-145Z. 145-5Z best time for the complex of storms to move through...some may be on the strong side. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........BJS/TWF Short Term.....BJS Long Term......ZT Aviation.......AMS
Hazardous weather outlook, Apr 26, 7:15 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 715 PM EDT TUE APR 26 2016 INZ076>079-083-084-089>092-KYZ023>032-061-272315- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-BUTLER- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... MORGANTOWN 715 PM EDT TUE APR 26 2016 /615 PM CDT TUE APR 26 2016/ ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS EVENING. A FEW STORMS MAY PRODUCE DAMAGING WIND GUSTS AROUND 60 MPH AND HAIL THE SIZE OF QUARTERS. BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE PRIMARY SEVERE WEATHER THREATS. A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. KYZ033>043-045>049-053>057-062>067-070>078-081-082-272315- HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK- LARUE-MARION-BOYLE-GARRARD-MADISON-EDMONSON-HART-GREEN-TAYLOR-CASEY- LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR- RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 715 PM EDT TUE APR 26 2016 /615 PM CDT TUE APR 26 2016/ ...SEVERE THUNDERSTORM WATCH 111 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL AND EAST CENTRAL KENTUCKY LATER THIS EVENING. A FEW STORMS MAY PRODUCE STRONG TO SEVERE WIND GUSTS AROUND 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE PRIMARY SEVERE WEATHER THREATS. A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE THIS EVENING. BJS/ZT/TWF
In the hours before
Local storm report, Apr 26, 8:15 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG 1 E GATCHEL 38.05N 86.63W
04/26/2016 PERRY IN 911 CALL CENTER
MULTIPLE TREES DOWN AND POWER OUTAGES ACROSS
THE COUNTY. DISPATCH IS VERY BUSY.
&&
KDWLocal storm report, Apr 26, 8:19 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG LEWISPORT 37.93N 86.90W
04/26/2016 HANCOCK KY 911 CALL CENTER
SEVERAL TREES DOWN, ONE OF WHICH IS ON TOP
OF A TRUCK. NO INJURIES REPORTED. MOST
DAMAGE IS IN THE LEWISPORT AREA OF THE
COUNTY.
&&
KDWLocal storm report, Apr 26, 8:24 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
824 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST BATTLETOWN 38.07N 86.30W
04/26/2016 M52 MPH MEADE KY TRAINED SPOTTER
NO DAMAGE REPORTED, BUT THINGS BLOWING
AROUND
&&
KDWSpecial weather statement, Apr 26, 8:30 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM CDT TUE APR 26 2016
KYZ024-026-027-061-070-270130-
BUTLER-OHIO-LOGAN-GRAYSON-BRECKINRIDGE-
730 PM CDT TUE APR 26 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN OHIO...
WESTERN GRAYSON...SOUTHWESTERN BRECKINRIDGE...NORTHWESTERN LOGAN AND
BUTLER COUNTIES...
AT 729 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 14 MILES SOUTHWEST OF HARDINSBURG TO 7 MILES NORTH OF
ELKTON...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...MORGANTOWN...ANDERSON...CASEY...BEAVER DAM...LEWISBURG...
CANEYVILLE...ROCHESTER...WOODBURY AND CONCORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3706 8705 3707 8694 3709 8690 3710 8690
3711 8689 3714 8693 3718 8692 3718 8689
3719 8691 3722 8690 3726 8696 3726 8697
3727 8697 3768 8661 3763 8627 3718 8660
3718 8662 3717 8662 3684 8686 3687 8706
TIME...MOT...LOC 0029Z 262DEG 20KT 3761 8661 3692 8720
ZTSpecial weather statement, Apr 26, 8:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
835 PM EDT TUE APR 26 2016
INZ077>079-270115-
WASHINGTON-SCOTT-JEFFERSON-
835 PM EDT TUE APR 26 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON...SCOTT
AND NORTHEASTERN WASHINGTON COUNTIES...
AT 835 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROWNSTOWN...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBURG...VIENNA...AUSTIN...LITTLE YORK...PLATTSBURG...NEW FRANKFORT...
LEOTA...DEPUTY AND FIVE POINTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3888 8547 3859 8581 3872 8613 3878 8610
3876 8603 3877 8598 3875 8598 3876 8596
3875 8592 3876 8591 3873 8587 3881 8579
3883 8573 3882 8570 3882 8563 3883 8561
3885 8561 3886 8557 3888 8557
TIME...MOT...LOC 0035Z 281DEG 28KT 3882 8598
ZTSpecial weather statement, Apr 26, 8:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 PM EDT TUE APR 26 2016
INZ090>092-KYZ024-025-028>030-270145-
FLOYD-CLARK-HARRISON-JEFFERSON-HARDIN-MEADE-BRECKINRIDGE-BULLITT-
843 PM EDT TUE APR 26 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HARRISON...
FLOYD...SOUTH CENTRAL CLARK...JEFFERSON...SOUTHEASTERN MEADE...
NORTHERN HARDIN...EAST CENTRAL BRECKINRIDGE AND BULLITT COUNTIES...
AT 843 PM EDT/743 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF NEW PROVIDENCE TOWN
TO 12 MILES EAST OF HARDINSBURG...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...JEFFERSONTOWN...ST. MATTHEWS...
SHIVELY...SHEPHERDSVILLE...LYNDON...MIDDLETOWN AND DOUGLASS HILLS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3838 8563 3835 8558 3834 8558 3834 8556
3829 8548 3822 8546 3784 8565 3773 8624
3838 8605 3839 8564
TIME...MOT...LOC 0043Z 258DEG 36KT 3841 8605 3773 8624
ZTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:05 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 40 min |
| Apr 26, 8:35 PM EDT | Special Weather Statement | LMK | Scott | 40 min |
| Apr 26, 8:43 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 62 min |
| Apr 26, 8:49 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 26 min |
| Apr 26, 9:10 PM EDT | Special Weather Statement | LMK | Clark | 35 min |
| Apr 27, 7:16 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 44 min |
| Apr 27, 7:52 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 38 min |
| Apr 26, 8:30 PM EDT | Special Weather Statement | LMK | Butler, Logan | 60 min |
| Apr 26, 9:17 PM EDT | Special Weather Statement | LMK | Edmonson, Grayson, Hart, Logan, Simpson, Warren | 58 min |
| Apr 26, 9:22 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Shelby, Spencer | 38 min |
| Apr 26, 9:28 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Oldham, Shelby, Spencer | 32 min |
| Apr 26, 9:46 PM EDT | Special Weather Statement | LMK | Allen, Barren, Green, Hart, Metcalfe | 44 min |
| Apr 26, 9:53 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 37 min |
| Apr 26, 10:27 PM EDT | Special Weather Statement | LMK | Bourbon, Boyle, Fayette, Garrard, Harrison, Jessamine and 3 more | 48 min |
| Apr 26, 10:49 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Madison, Nicholas | 56 min |
| Apr 26, 10:59 PM EDT | Special Weather Statement | LMK | Lincoln | 46 min |
| Apr 27, 5:22 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 23 min |
| Apr 27, 1:30 PM EDT | Special Weather Statement | LMK | Hardin, Larue | 60 min |
| Apr 27, 2:18 PM EDT | Special Weather Statement | LMK | Spencer | 27 min |
| Apr 27, 2:32 PM EDT | Areal Flood Advisory | LMK | Grayson, Hardin | 3 hr |
| Apr 27, 2:47 PM EDT | Flash Flood Warning | LMK | Grayson, Hardin | 3 hr |
| Apr 27, 3:09 PM EDT | Special Weather Statement | LMK | Edmonson | 36 min |
| Apr 27, 3:16 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 29 min |
| Apr 27, 3:45 PM EDT | Special Weather Statement | LMK | Edmonson | 30 min |
| Apr 27, 4:15 PM EDT | Special Weather Statement | LMK | Casey | 30 min |
| Apr 27, 4:43 PM EDT | Special Weather Statement | LMK | Casey | 32 min |
| Apr 27, 4:44 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 31 min |
| Apr 27, 4:48 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 27 min |
| Apr 27, 5:11 PM EDT | Special Weather Statement | LMK | Taylor | 34 min |
| Apr 27, 5:12 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 18 min |
| Apr 27, 5:26 PM EDT | Special Weather Statement | LMK | Adair, Casey | 34 min |
| Apr 27, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Russell | 24 min |
| Apr 27, 6:01 PM EDT | Tornado Warning | LMK | Ohio | 29 min |
| Apr 27, 6:29 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 31 min |
| Apr 27, 6:57 PM EDT | Special Weather Statement | LMK | Ohio | 33 min |
| Apr 27, 7:24 PM EDT | Special Weather Statement | LMK | Butler, Logan, Ohio, Simpson, Warren | 51 min |
| Apr 27, 7:38 PM EDT | Flash Flood Warning | LMK | Ohio | 3 hr |
| Apr 27, 7:48 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 42 min |
| Apr 27, 7:51 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Edmonson, Grayson, Simpson, Warren | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.